Loss Of Appetite From Medication

2 Replies Updated



Conversation Starter

Lisa Says:


I began taking bentyl 2 weeks ago for ibs. After 2 days I noticed that I haven't had any appetite and I still don't. My appetite was normal until beginning this medication. My pharmacist suggested I stop taking the medication, wait a couple of days to see how my appetite was and then call my doctor with my findings. I just got around to calling him yesterday. I did not tell him I had completely stopped because I thought he would just switch medicines. He told me to cut down to two pills a day and see how that does. How do others deal with a lack of appetite from medication? After Christmas I will let my doctor know I am not taking the medicine and my appetite still hasn't returned. I hate having to force myself to eat when I already feel full. Thank you!



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Lisa! How are you?

As reported by the FDA, this medication has been known to cause anorexia, in some people that take it. Other side effects may possibly include nausea, dry mouth and constipation.

It may take a few weeks for things to return to normal, once you've stopped taking it.

And yes, you need to inform your doctor as this might not be the right medication for you to take.

Has there been any improvement, yet?

REPLYSHAREREPORT
Was this helpful?      1  
2
Alani Says:

I did find that at times when I have taken Bentyl my appetite was a bit suppressed especially when I tend to take them over 2 times a day for a few days in a row. I think it slows down the muscle in the stomach which can have some effect on digestion and hunger. I now only take Bentyl as needed or if I am having monthly issues cause that's when it flares for me.

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

adjusting to loss of medication
i moved from one state where i lived for a long time w/ only one doctor for medication for 15 years. now after 47 surger...
loss of appetite-norvace
I have been taking 5mg Norvace and hava loss of appetite. Anyone have this experience ## irrtation above of breast ## No... 2 replies
Loss of appetite
Hello. I am 22F. I am not getting my motion even after 4 days. I am taking medications for my back pain(cervical).plz te... 1 reply
Loss of Appetite by a 74 years old male
My Father Is 74 Years Old Suffers From Constipation Normal Bp..not daibatic... Has recently Lost His Appetite almost com...
Extreme loss of appetite and duodentis: Ecosprin Side Effects
My father is 69 years old and has been taking Ecosprin 75 mg for about an year. He for about a month is suffering with i... 2 replies
stomach pain; loss of appetite
Started Sulfamethoxazole and Trimethoprim 800/160 twice a day for a staph infection two weeks ago. Stomach pain and naus... 1 reply
My daughter goes on loss of appetite after taking tryptomer suggested by some doctor
She was feeling high heart beat and difficulty in breatheing . Doctor prescribed tryptomer 10 mg for 5 days and half tab...
Focalin tablets- prescribed once available again (loss of appetite lasting longer) TEVA 93 5277 10 mg white round pills 1 tab aid
I was prescribed this for a period of time and then there was some drug shortage and had to rotate between the numerous ... 2 replies
Hair loss with hypothyroid medication!
I'm already losing hair as I grow older (am going on 76). Does anyone know of a hypothyroid medication that does NOT... 1 reply
hypothyroid medication without hair loss!
I'm already losing hair as I grow older (am going on 76). Does anyone know of a hypothyroid medication that does NOT... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 14 June 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA